Alert archive / Louisiana / Flash Flood Warnings in 2014
Flash Flood Warning 110, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 5, 2014, 3:53 PM CDT for Richland Parish, Louisiana. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2014, 3:53 PM CDT (20:53 UTC)
- Expired
- Sep 5, 2014, 6:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Richland Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 171 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 5:00 PM CDT | FLASH FLOOD | Rayville, LA | STREET FLOODING WAS REPORTED IN RAYVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455
WGUS54 KJAN 052053
FFWJAN
LAC083-052300-
/O.NEW.KJAN.FF.W.0110.140905T2053Z-140905T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT FRI SEP 5 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RICHLAND PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...START...RAYVILLE...
* UNTIL 600 PM CDT
* AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. ESTIMATED
RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
OCCURRED IN THE PAST TWO HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY RIDGE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3248 9195 3253 9190 3254 9188 3252 9185
3257 9182 3256 9175 3261 9172 3261 9167
3241 9152 3240 9164 3237 9170 3234 9170
3234 9175 3225 9194 3236 9202
$$
DHBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 3:15 PM CDT, 38 minutes earlier.
Area forecast discussion, Sep 5, 3:15 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT FRI SEP 5 2014 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) WATER VAPOR IMAGERY WAS INDICATING A MID LEVEL SHORTWAVE OVER THE ARKLAMISS. WARM ADVECTION...2 INCH PLUS PWATS AND ASCENT OVER THE REGION WITH MIDLEVEL WET BULB ZERO LEVELS WAS ALLOWING WARM RAIN PROCESSES IN SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REGION. FOR THIS AFTERNOON INTO TONIGHT...EXPECT THE CONVECTION TO CONTINUE WITH SOME POTENTIAL OF SOME LOCALLY HEAVY DOWNPOURS IN SLOW MOVING STORMS WITH SOME ASSOCIATED OUTFLOW BOUNDARIES. EXPECT THE ACTIVITY TO WANE BY 00-03Z WITH SOME ISOLATED COVERAGE ACROSS THE AREA ENDING BY 04Z. THIS WAS VERIFIED BY NATIONAL AND LOCAL WRF MODELS. THERE IS ALSO SOME POTENTIAL FOR SOME PATCHY FOG IN THE EAST AND SOUTHEAST. WILL LET THE EVENING SHIFT TAKE ANOTHER LOOK AT THAT PROSPECT. WILL LEAVE IT OUT OF THE GRIDS FOR NOW. EXPECT THE SHORT WAVE TO MOVE WEST OF THE REGION BY EARLY SATURDAY. FOR SATURDAY INTO SUNDAY NIGHT...A WEAK FRONT WILL MOVE INTO THE REGION ON SATURDAY NIGHT INTO SUNDAY. ONCE AGAIN PWATS AROUND 2 INCHES WITH GOOD MOISTURE CONVERGENCE AROUND THE FRONTAL BOUNDARY WILL PROVIDE DECENT FOCUS FOR SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BRING SOME LOCALLY HEAVY RAINFALL WITH LIGHT CORFIDI VECTORS ON SATURDAY. DO NOT SEE ANY ORGANIZED UPDRAFTS FOR ANY REAL SEVERE POTENTIAL FOR NOW. SO WILL KEEP THE HWO CLEAR. OUR CHANCES OF RAIN WILL DECREASE FROM THE NORTH ON SUNDAY INTO SUNDAY NIGHT AS WE GET SOME MIDLEVEL DRYING BEHIND THE WEAK FRONT. WE MAY GET SOME MID 60S DEWPOINTS IN THE NORTHWEST DELTA REGION ON SUNDAY. AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO A MET AND MAV BLEND FOR NIGHTLY MILDER LOWS. FOR DAILY HIGHS WENT CLOSE TO A COOLER MET GUIDANCE FOR SATURDAY AND SUNDAY ESP FOR SATURDAY WITH MORE RAIN POTENTIAL. AS FAR AS POPS ARE CONCERN WENT GENERALLY CLOSE TO GMOS GUIDANCE. .LONG TERM...MONDAY THROUGH FRIDAY...THIS PERIOD WILL FEATURE ONE COLD FRONT ACROSS THE CWA. THE STRONGER COLD FRONT WILL ARRIVE THURSDAY. ON MONDAY OUR CWA WILL BE ON THE EASTERN PERIPHERY OF A FLATTEN MEAN RIDGE WITH A 591 DAM HIGH OVER THE SOUTHERN PLAINS WITH A >1020MB SURFACE HIGH CENTERED OVER THE NEW ENGLAND STATES. MODELS ARE IN GOOD AGREEMENT THAT THE COLD FRONT WILL PUSH SOUTH OF OUR SOUTHERN ZONES AND THEN STALL OVER THE GULF COAST BY MONDAY. THE RATHER FLAT MID LEVEL RIDGE WILL REMAIN OVER OUR REGION THROUGH WEDNESDAY. A SURFACE LOW WILL DEVELOP OVER THE CENTRAL PLAINS TUESDAY AND A WEAK SURFACE RIDGE WILL BEGIN NOSING WEST OVER THE NORTHERN GULF. THIS WILL RESULT IN RETURN FLOW TUESDAY AND WEDNESDAY WORKING TO INCREASE DEEP MOISTURE BACK OVER OUR WHOLE CWA. SLIGHTLY WARMER THAN NORMAL TEMPERATURES ARE EXPECTED TUESDAY AND WEDNESDAY. THE WARMER TEMPERATURES WILL COMBINE WITH THE MOISTURE INCREASE FOR DIURNAL ISOLATED TO SCATTERED COVERAGE OF STORMS EACH DAY. BY THURSDAY THE SURFACE LOW OVER THE CENTRAL PLAINS WILL HAVE MOVED NORTHEAST OVER THE NEW ENGLAND STATES IN RESPONSE TO A SHORTWAVE TROUGH DROPPING OVER THE CENTRAL CONUS. THIS SHORTWAVE WILL HELP SUPPORT A STRONGER COLD FRONT THAT WILL MOVE INTO OUR CWA THURSDAY AND BRING THE NEXT BEST CHANCE FOR WIDESPREAD RAIN. THE COLD FRONT WILL SHIFT SOUTH OF OUR CWA FRIDAY AND THIS WILL BRING COOLER AND DRIER WEATHER BY FRIDAY NIGHT. /22/ && .AVIATION...FOCUS FOR THE REMAINDER OF AFTERNOON WILL BE ON THE CONVECTION. IT WAS TOUGH TO PUT TIGHTER TIMING ON THE ACTIVITY EARLIER...JUST DECIDED TO USE VC WORDING AND UPDATE AS NEEDED. THAT STILL SEEMS TO FIT THE SITUATION. EXPECT SOME RESTRICTIONS WITH ANY SITE IMPACTED BY STORMS WITH A RETURN TO VFR AFTER ANY HAS PASSED BY. A GOOD PART OF THE EVENING WILL BE VFR...BUT DUE TO LIKELY LINGERING WET GROUND CONDITIONS...MVFR VIS ARE ANTICIPATED AFTER 08-10Z WITH A TREND TO VFR BY 14Z. LOOK FOR INCREASING SHRA/TSRA CHANCES AGAIN FOR SAT AFTERNOON. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 88 71 88 / 39 41 36 30 MERIDIAN 68 88 70 89 / 45 45 38 35 VICKSBURG 68 91 71 87 / 28 35 40 26 HATTIESBURG 71 91 73 90 / 34 49 33 45 NATCHEZ 70 89 72 87 / 26 45 30 33 GREENVILLE 71 87 70 85 / 20 26 39 19 GREENWOOD 70 88 72 87 / 31 31 36 21 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/CME/22
Hazardous weather outlook, Sep 5, 2:11 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 211 PM CDT FRI SEP 5 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 211 PM CDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. CME && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Sep 5, 12:05 PM CDT, 3 hours 48 minutes before
LAZ024-051735- CATAHOULA LA- 1205 PM CDT FRI SEP 5 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1205 PM CDT FRI SEP 5 2014 ...STRONG STORM MOVING SOUTHWEST OF HARRISONBURG... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF WALLACE RIDGE AT 1205 PM CDT...MOVING SOUTHWEST AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL CATAHOULA PARISH SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3182 9181 3171 9176 3158 9201 3175 9202 TIME...MOT...LOC 1705Z 054DEG 10KT 3172 9189 DL
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 12:05 PM CDT | Special Weather Statement | JAN | Catahoula | 30 min |
Nearby
Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.